Has anyone ever had "brain zaps"? I can only describe them as your brain not feeling quite right and just feeling kind of out of it.
I am trying to taper off of a 8 pill a day habit on 15mg Oxycodone and in the past week or so have been dealing with these. My dr. took me off Cymbalta last week and put me back on Prozac...also took me off Oxycontin (only took for a month, but crushed the pills everytime I took them.)
So far today, I've taken 6 pills and just don't feel "right"...real dizzy and like I could pass out. I'm trying to work, but it's not going so well...thank God the boss is out today!
Please give me your thoughts....for more background, please see my profile.
This is only my opinion - You normally take 8 a day and you've taken 6 and you're not feeling right. Do you think it could be the fact that you're body is trying to adjust to the Prozac? Or maybe it's the Oxy mixed with Prozac? This to me doesn't sound like it has anything to do with not taking enough Oxys, maybe you should call your doctor.
I'm thinking it may have something to do with the Oxycontin I was taking for a month too? Or maybe just a combination of all the pills I've been put on and taken off of in the past week or so? I don't know... If I feel this out of it tomorrow, I'll give my doctor a call. I also feel like I can't get enough air... Strange feeling...
I work with alzheimer's patients and I've seen what happens when meds such as the ones you are taking are taken away. I would almost bet money that your body needs to adjust to the Prozac, also maybe you're experiencing a withdrawal from the Cymbalta. Your best bet is to talk to your doctor
I was prescribed paxil a few yrs ago. I believe it's just like prozac except cheaper like a generic brand. But I may be wrong. Anyway when I quit them I got "brain zaps" also. Very weird feeling. Needless to say I have never taken another anti-depressant since. I took oxys with the paxil & never experienced any "zaps" until I quit the paxil.
Did you take the right dose of prozac today? Are you tapering off of them also? If you are that could explain the zapping in the brain. I can't remember how long it went on but I know it was at least a couple of weeks maybe longer. A lot was going on in my life at the time & I just can't remember how long. It was like electric jolts in my brain though you described it well. I have been off of the paxil about 5 yrs.
You may want to call your doctor. I am just telling you my experience. The only time I have ever felt electric jolts in my brain was coming off of that particular medication.
Before I even opened up your note, I thought to myself, "Cymbalta."
I was prescribed Cymbalta as a boost for the Lyrica I take. I decided to cut out the Cymbalta, because I just hated being on so many medications. Getting off of the Cymbalta was horrible. Even with tapering, I had the brain zaps (and sometimes full body zaps) for nearly three weeks. Hang in there, it does go away eventually.
Have you ever taken Effexor? I used to be on Effexor for 2 years for anxiety problems. I went off them cold turkey during Christmas shutdown one year and felt these brain/body zaps for three weeks every time I closed my eyes. This was 3 years ago. But now when I try to stop taking oxy I get these exact same zaps from before. I never had them before in my life before I took Effexor.
IT IS DEFINATELY FROM THE SWITCH FROM CYMBALTA TO PROZAK!!!!
I have had this happen so so many times. It is unpleasant I would see if you could speak to doctor and have one cymbalta one prozak for a few days and then go just into the prozak. There is something you can do. Its up to you depending on how much it is bothering you.
Great idea to do a taper off of Cymbalta and onto the Prozac. I did something similar when I switched from Neurontin to Lyrica and it worked perfectly.
I think the brain zap thing is something doctors are kind of clueless about. When I mentioned it to my doctor, he just got a blank look on his face. Cymbalta is relatively new, so unless you've taken it, it's possible that you just don't know these little nuances. I do know how unpleasant the zaps are... There were times when all I'd have to do is make a sudden movement and I'd get zapped in my brain, all the way down to the tips of my fingers and toes. It doesn't hurt, but it sure is unpleasant.
I know what you are saying its prolly from geting switched to anti deprent meds, i had the same thing happen to me when i took them for a month and then stoped, itd be weird outa no where all of a sudden its like geting really light headed or somthing but not really thats how i described it, it only last me a few days then went away but it was annoying,
Omg finally someone else who gets brain zaps from oxy withdrawal. I hate it, it is the worst part of oxy withdrawal for me! I got the same thing when I quit my antidepressants awhile back and now that I'm trying to get off the pain killers the same thing happens as soon as they start to wear off.
I get the same brain zaps from oxy withdrawal. Nobody believes me but I get them and I get them hard. I have had them jolt me awake from sleep before. I have done tons of looking online and everything associates them with antidepressants but there is nothing about getting them from oxy. Anyways I'm glad your here, nice to know I'm not alone. In my opinion there is nothing wrong with you. It's these damn pharmaceuticals messin with our otherwise great minds lol.
I was on Oxycontin for about 2 years 4) 325/10 a day and after a about 1 1/2 years i started getting these brain zaps but only when waking from sleeping or naps,I am currently tapering off because i believe its the medication that is causing this feeling, I just recently had a brain scan and they found nothing out of the norm ,but be careful coming off them slowly should be done with care of a doctor and exercise is a key role in helping the body relieve this drug
reducing the amount to suddenly can be dangerous. My pain doctor (the drug dealer with a lenience) just keeps writing the scripts and doesn't seem to care much about me so i am writing down the amounts im taking and not taking any in between its the only way ,these drugs seem to build up fluid in the brain and put pressure in places not normally found with someone who doesn't take pain killers so take less and less at the same time every day until your body doesn't need it anymore ,Im down to two a day 20mgs and know i will kick it but it takes determination you must take them at the same time everyday then spread the time out and you will be free .
I have just come down from Lyrica and Cymbalta, and in each case, I had "Brain Zaps", short "swooshes" of what seemed like electricity but accompaned by a white noise often described as a swoosh.
Now, one day, I forgot to take my 30mg of oxycontin extended release (ER) in the morning, as prescribed, and I had started cutting back on the immediate release (IR) from 9x15mg per day to 7x15mg per day. Although my pain management specialst had never heard of it, my brain zaps from opioids withdrawal were worse than from Lyrica and Cymbalta. He said that brain zaps are usually associated with SSRI and SNRI withdrawal, like Cymbalta, so he was very surprised to hear my case.
Eventually, I was completely off all of these medicines, and, if I can help it, I will not use them again.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.